MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2.5MM X 4.5CM

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2.5MM X 4.5CM
Catalog Number GLM925045
Medical Device Problem Codes Stretched (1601); Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Information regarding patient age/date of birth, gender, weight, height, medical history, race, and ethnicity was not reported.Initial reporter phone: (b)(6).Manufacturing site name codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).Complaint conclusion: as reported by an affiliate, during a coil embolization of a cerebral aneurysm at the anterior cerebral artery, a galaxy g3 mini (glm925045, l14240) was inserted, however, there was resistance felt at the hub with the coil.The coil could not advance inside the sl10, stryker microcatheter (mc).Therefore, the coil was replaced with another coil (glm925045) and it was inserted into the same microcatheter.There was no resistance felt and the procedure was continued and completed successfully without further issues or delay.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and constant flush had been maintained at all time.Initially, a coil (5*15 f3) was implanted as a framing coil and five coils were implanted afterwards.No visible defect/damage was noted on the products prior to the event.The galaxy g3 coil delivery system did not kink or bent prior to use.No unintended detachment was observed in the vessel or in the microcatheter.A guiding catheter (roadmaster, goodman), a control cable (ecb000182-00) and a dcb2 were also used for this procedure.No further information is available.Based on failure analysis, the coil was found kinked and stretched.A non-sterile unit galaxy g3 mini 2.5mm x 4.5cm was received inside of a pouch.The hub was inspected, and no damages was noted on it.The dpu was inspected and it was found in good normal conditions.Also, the marker band was found at 39 cm from hub, and it was found within specification.The re-sheathing tool was inspected, and it was found in good normal conditions.The introducer was inspected, and it was found unzipped and kinked.The v-notch was inspected under microscope and it was found in normal good condition.The rh and the articulation joint were inspected under microscope through the introducer and they were found in good normal conditions.As well as the rh was not heated.The embolic coil was inspected under microscope and it was found with a stretched/kinked condition, also it was found stuck inside the introducer.The functional analysis could not be performed due the introducer was found kinked and the embolic coil was observed with a stretched/kinked condition and stuck inside the introducer.A manufacturing record evaluation was performed for the finished device l14240 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil - impeded-in introducer¿ was confirm due the embolic coil was found stuck inside the introducer with a stretched/kinked condition.The kinked condition observed on the introducer and the stretched/kinked condition noted on the embolic coil may have contributed to the failure and appear to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the device history record review nor the product analysis suggests that the reported failure could be related to the manufacturing process of the unit.Based on the information available for review, it is possible that procedural and handling factors may have contributed to the reported event.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by an affiliate, during a coil embolization of a cerebral aneurysm at the anterior cerebral artery, a galaxy g3 mini (glm925045, l14240) was inserted, however, there was resistance felt at the hub with the coil.The coil could not advance inside the sl10, stryker microcatheter (mc).Therefore, the coil was replaced with another coil (glm925045) and it was inserted into the same microcatheter.There was no resistance felt and the procedure was continued and completed successfully without further issues or delay.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and constant flush had been maintained at all time.Initially, a coil (5*15 f3) was implanted as a framing coil and five coils were implanted afterwards.No visible defect/damage was noted on the products prior to the event.The galaxy g3 coil delivery system did not kink or bent prior to use.No unintended detachment was observed in the vessel or in the microcatheter.A guiding catheter (roadmaster, goodman), a control cable (ecb000182-00) and a dcb2 were also used for this procedure.No further information is available.Based on failure analysis, the coil was found kinked and stretched.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This mdr is being submitted as a correction.It was previously reported that the embolic coil of the device was found stretched, however during further assessment it was found that embolic coil was damaged and kinked.The findings still meet regulatory reporting criteria.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Updated complaint conclusion to include correction to the device analysis: as reported by an affiliate, during a coil embolization of a cerebral aneurysm at the anterior cerebral artery, a galaxy g3 mini (glm925045, l14240) was inserted, however, there was resistance felt at the hub with the coil.The coil could not advance inside the sl10, stryker microcatheter (mc).Therefore, the coil was replaced with another coil (glm925045) and it was inserted into the same microcatheter.There was no resistance felt and the procedure was continued and completed successfully without further issues or delay.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and constant flush had been maintained at all time.Initially, a coil (5*15 f3) was implanted as a framing coil and five coils were implanted afterwards.No visible defect/damage was noted on the products prior to the event.The galaxy g3 coil delivery system did not kink or bent prior to use.No unintended detachment was observed in the vessel or in the microcatheter.A guiding catheter (roadmaster, goodman), a control cable (ecb000182-00) and a dcb2 were also used for this procedure.No further information is available.A non-sterile unit galaxy g3 mini 2.5mm x 4.5cm was received inside of a pouch.The hub was inspected, and no damages was noted on it.The dpu was inspected and it was found in good normal conditions.Also, the marker band was found at 39 cm from hub, and it was found within specification.The re-sheathing tool was inspected, and it was found in good normal conditions.The introducer was inspected, and it was found unzipped and kinked.The v-notch was inspected under microscope and it was found in normal good condition.The rh and the articulation joint were inspected under microscope through the introducer and they were found in good normal conditions.As well as the rh was not heated.The embolic coil was inspected under microscope and it was found with a damage/kinked condition, also it was found stuck inside the introducer.The functional analysis could not be performed due the introducer was found kinked and the embolic coil was observed with a damage/kinked condition and stuck inside the introducer.A manufacturing record evaluation was performed for the finished device l14240 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil - impeded-in introducer¿ was confirm due the embolic coil was found stuck inside the introducer with a damage/kinked condition.The kinked condition observed on the introducer and the damage/kinked condition noted on the embolic coil may have contributed to the failure and appear to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the analysis nor the mre suggest that the failure reported by the costumer could be related to the manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and in the conditiond of the device received.However, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 MINI 2.5MM X 4.5CM
Common Device Name
GALAXY G3
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8672144
Report Number3008114965-2019-01041
Device Sequence Number16214446
Product Code KRD
UDI-Device Identifier10886704080275
UDI-Public10886704080275
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Catalogue NumberGLM925045
Device Lot NumberL14240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2019
Initial Date Received by Manufacturer 06/05/2019
Supplement Date Received by Manufacturer12/20/2019
Initial Report FDA Received Date06/05/2019
Supplement Report FDA Received Date01/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL10, STRYKER MICROCATHETER